MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-2530
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Ambulation or Postural Difficulties (2544)
Date of Event 01/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Catalog numbers and lot codes of other devices listed in this report: oem - mitch shell; cat#unknown ; lot#unknown.Oem - mitch head; cat#unknown ; lot#unknown.Device not returned to the manufacturer.
 
Event or Problem Description
Patient had severe metallosis, trunnionosis.Surgeon noted that the trunnion was severely worn down and the head fell off the stem.Right side.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear/metallosis involving an accolade stem was reported.The event was confirmed through material analysis of the returned device.Method & results: product evaluation and results: the stem was returned for evaluation, damage is visible on the stem consistent with in vivo use and explantation damage.The trunnion of the stem is worn/corroded.Damage consistent with the loss of taper lock was observed on the stem.No further material analyses were performed.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: i have had the opportunity to review the information related to pi including the product inquiry summary, x-ray reports, multiple microbiology reports, pathology report, an intra-operative photograph and a handwritten brief operative report.The event description for this pi states: patient had severe metallosis, trunnionosis.Surgeon noted that the trunion was severely worn down and the head fell off the stem.The documentation provided confirms that a revision surgery was performed for dissociation of the head from the trunnion.There was gross deformity of the trunnion with significant material loss.The operative report and pathology report further confirm metallosis within the joint tissue.The root cause for this event cannot be determined from this limited documentation.Should additional information become available i would be happy to further this review.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the stem was returned for evaluation, damage is visible on the stem consistent with in vivo use and explantation damage.The trunnion of the stem is worn/corroded.Damage consistent with the loss of taper lock was observed on the stem.No further material analyses were performed.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had severe metallosis, trunnionosis.Surgeon noted that the trunion was severely worn down and the head fell off the stem.Right side.

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key13521920
Report Number0002249697-2022-00229
Device Sequence Number17183233
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2012
Device Model Number6021-2530
Device Catalogue Number6021-2530
Device Lot Number21676502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale
Patient Weight78 KG